Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 50, NWS El Paso, TX

May 25, 20118 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 25, 2011, 2:15 PM MDT for 8 counties in New Mexico. It took effect at May 26, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2011, 2:15 PM MDT (20:15 UTC)
In effect from
May 26, 2011, 12:00 PM MDT
Expired
May 26, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5113 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS84 KEPZ 252015
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
215 PM MDT WED MAY 25 2011

...FIRE WEATHER CONDITIONS WILL APPROACH CRITICAL VALUES ONCE
AGAIN THURSDAY AFTERNOON...

.INCREASING WESTERLY FLOW ALOFT ON THURSDAY WILL HELP INDUCE A LEE
TROUGH AND INCREASING SOUTHWEST FLOW AT THE SURFACE ON THURSDAY.
THE TIGHTEST PRESSURE GRADIENT... AND THUS STRONGEST WINDS...WILL
BE FROM ABOUT LAS CRUCES NORTH AND WEST. IN THE REMAINDER OF THE
AREA WINDS ARE EXPECTED TO REMAIN JUST BELOW CRITERIA. 

NMZ110-112-113-261400-
/O.UPG.KEPZ.FW.A.0046.110526T1800Z-110527T0200Z/
/O.NEW.KEPZ.FW.W.0050.110526T1800Z-110527T0200Z/
SOUTHWEST MOUNTAINS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
215 PM MDT WED MAY 25 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...
112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. 

* WIND...20-FOOT WINDS 20 TO 25 MPH WITH GUSTS 40 MPH. 

* HUMIDITY...MINIMUM 4 TO 6 PERCENT IN THE LOWLANDS. 7 TO 10 
  PERCENT IN THE HIGHER ELEVATIONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ111-261400-
/O.NEW.KEPZ.FW.W.0050.110526T1800Z-110527T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
215 PM MDT WED MAY 25 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT THURSDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. 

* WIND...20-FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...MINIMUM 4 TO 6 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HEFNER
2 follow-up statements
749 
WWUS84 KEPZ 261316
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
716 AM MDT THU MAY 26 2011

...FIRE WEATHER CONDITIONS WILL APPROACH CRITICAL VALUES TODAY
AND FRIDAY AFTERNOON WITH EXTREME FIRE WEATHER CONDITIONS LIKELY
THIS WEEKEND...

.INCREASING WESTERLY FLOW ALOFT TODAY WILL HELP DEVELOP A LEE
TROUGH...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND INCREASING
SOUTHWEST FLOW AT THE SURFACE. TEMPERATURES WILL CLIMB WELL INTO
THE 90S ACROSS THE LOWLANDS THROUGH THE WEEKEND...WITH HUMIDITY
VALUES EXPECTED TO PLUNGE WELL BELOW 10 PERCENT. WINDS WILL BE ON
THE LOWER-END OF RED FLAG CRITERIA TODAY AND FRIDAY. BUT WINDS
WILL CONTINUE TO INCREASE THIS WEEKEND AS YET ANOTHER DEEP UPPER
LOW MOVES ACROSS THE GREAT BASIN... RESULTING IN EXTREME FIRE
WEATHER CONDITIONS AREA-WIDE THIS WEEKEND. THE STEADY DAY-TO-DAY
INCREASE IN WINDS WILL ALSO RESULT IN POOR HUMIDITY RECOVERY
THURSDAY AND FRIDAY NIGHT...FURTHER EXACERBATING CONDITIONS FOR
THE WEEKEND.

NMZ110>113-262130-
/O.NEW.KEPZ.FW.A.0047.110527T1800Z-110528T0300Z/
/O.NEW.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/
/O.CON.KEPZ.FW.W.0050.110526T1800Z-110527T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
716 AM MDT THU MAY 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR NEW MEXICO
FIRE WEATHER ZONES 110...111...112 AND 113...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NEW MEXICO
FIRE WEATHER ZONES 110...111...112 AND 113...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NEW MEXICO
FIRE WEATHER ZONES 110...111...112 AND 113...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TODAY.

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

* AFFECTED AREA...ALL SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO FIRE
  WEATHER ZONES...INCLUDING THE LOWER AND HIGHER ELEVATIONS.

* WIND...20-FOOT WINDS WEST-SOUTHWEST AROUND 20 MPH WITH GUSTS 35
  MPH TODAY AND FRIDAY. 25 TO 30 MPH WINDS WITH GUSTS 40 TO 45 MPH
  SATURDAY. STRONGER WINDS ARE ALSO POSSIBLE ON SUNDAY.

* HUMIDITY...MINIMUM 5 TO 7 PERCENT BELOW 6500 FT AND 9 TO 12
  PERCENT IN THE HIGHER ELEVATIONS ABOVE 6500 FT FOR TODAY
  THROUGH SATURDAY. EXPECT POOR OVERNIGHT HUMIDITY RECOVERY
  THROUGH THE WEEKEND.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* NOTE...LOWER-END RED FLAG CONDITIONS ARE EXPECTED TODAY AND
  FRIDAY...WITH EXTREME CONDITIONS BECOMING LIKELY BY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ055-056-262130-
/O.NEW.KEPZ.FW.A.0047.110527T1800Z-110528T0300Z/
/O.NEW.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/
EL PASO-HUDSPETH-
716 AM MDT THU MAY 26 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE
WEATHER ZONES 055 AND 056...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE
WEATHER ZONES 055 AND 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

* AFFECTED AREA...EL PASO AND HUDSPETH COUNTIES IN FAR WEST TEXAS.

* WIND...SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL...WITH GUSTS
  30 TO 35 MPH FRIDAY... INCREASING 20 TO 25 MPH SATURDAY WITH
  GUSTS 35 TO 40 MPH.

* HUMIDITY...MINIMUM 5 TO 9 PERCENT BOTH DAYS WITH POOR OVERNIGHT
  RECOVERY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HARDIMAN
310 
WWUS84 KEPZ 262049
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
249 PM MDT THU MAY 26 2011

...FIRE WEATHER CONDITIONS WILL APPROACH CRITICAL VALUES THROUGH
FRIDAY AFTERNOON WITH EXTREME FIRE WEATHER CONDITIONS LIKELY THIS
WEEKEND...

.INCREASING WESTERLY FLOW ALOFT TODAY WILL HELP DEVELOP A LEE
TROUGH...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND
INCREASING SOUTHWEST FLOW AT THE SURFACE. TEMPERATURES WILL CLIMB
WELL INTO THE 90S ACROSS THE LOWLANDS THROUGH THE WEEKEND...WITH
HUMIDITY VALUES EXPECTED TO PLUNGE WELL BELOW 10 PERCENT. WINDS
WILL BE ON THE LOWER-END OF RED FLAG CRITERIA TODAY AND FRIDAY.
BUT WINDS WILL CONTINUE TO INCREASE THIS WEEKEND AS YET ANOTHER
DEEP UPPER LOW MOVES ACROSS THE GREAT BASIN... RESULTING IN
EXTREME FIRE WEATHER CONDITIONS AREA-WIDE THIS WEEKEND. THE
STEADY DAY-TO-DAY INCREASE IN WINDS WILL ALSO RESULT IN POOR
HUMIDITY RECOVERY THURSDAY AND FRIDAY NIGHT...FURTHER
EXACERBATING CONDITIONS FOR THE WEEKEND.

NMZ110>113-270230-
/O.CON.KEPZ.FW.W.0050.000000T0000Z-110527T0200Z/
/O.CON.KEPZ.FW.A.0047.110527T1800Z-110528T0300Z/
/O.CON.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
249 PM MDT THU MAY 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...
111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110...111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 110...111...112 AND 113...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TODAY.

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

* AFFECTED AREA...ALL SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO FIRE
  WEATHER ZONES...INCLUDING THE LOWER AND HIGHER ELEVATIONS.

* WIND...20-FOOT WINDS WEST-SOUTHWEST AROUND 20 MPH WITH GUSTS
  35 MPH TODAY AND FRIDAY. 25 TO 30 MPH WINDS WITH GUSTS 40 TO 
  45 MPH SATURDAY. STRONGER WINDS ARE ALSO POSSIBLE ON SUNDAY. 

* HUMIDITY...MINIMUM 5 TO 7 PERCENT BELOW 6500 FT AND 9 TO 12 
  PERCENT IN THE HIGHER ELEVATIONS ABOVE 6500 FT FOR TODAY 
  THROUGH SATURDAY. EXPECT POOR OVERNIGHT HUMIDITY RECOVERY 
  THROUGH THE WEEKEND.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* NOTE...LOWER-END RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON
  AND FRIDAY... WITH EXTREME CONDITIONS BECOMING LIKELY BY
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ055-056-270230-
/O.CON.KEPZ.FW.A.0047.110527T1800Z-110528T0300Z/
/O.CON.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/
EL PASO-HUDSPETH-
249 PM MDT THU MAY 26 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055 AND 056...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055 AND 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

* AFFECTED AREA...EL PASO AND HUDSPETH COUNTIES IN FAR WEST
  TEXAS.

* WIND...SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL...WITH
  GUSTS 30 TO 35 MPH FRIDAY... INCREASING 20 TO 25 MPH SATURDAY 
  WITH GUSTS 35 TO 40 MPH. 

* HUMIDITY...MINIMUM 5 TO 9 PERCENT BOTH DAYS WITH POOR 
  OVERNIGHT RECOVERY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HARDIMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 25, 4:53 AM MDT, 9 hours 22 minutes earlier.

Area forecast discussion, May 25, 4:53 AM MDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
453 AM MDT WED MAY 25 2011

.SYNOPSIS...
A CALMER DAY IS EXPECTED TODAY WITH PLENTY OF SUN AND NEAR NORMAL
TEMPERATURES. WE WILL SEE BREEZY TO WINDY CONDITIONS THROUGH
THURSDAY AND INTO THE WEEKEND WITH TEMPERATURES RUNNING SEVERAL
DEGREES ABOVE NORMAL. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE
AN INCREASE IN CLOUDS...BUT CONTINUED DRY AND WARM.

&&

.DISCUSSION...
YOU MAY CELEBRATE...WE WILL NOT SEE MUCH WINDS TODAY. PLEASE
CELEBRATE QUICKLY BECAUSE THE PARTY ENDS STARTING TOMORROW. FOR
TODAY WE WILL SEE MORE SUNNY DRY WEATHER...IT SHOULD BE A VERY
NICE DAY. THE REASON FOR OUR PLEASANT NICE WEATHER IS AN UPPER
LEVEL SHORT WAVE RIDGE. THE RIDGE WILL BE QUICK TO LEAVE US THOUGH
SO BY TOMORROW AFTERNOON WE WILL SEE THE DEVELOPMENT ON YET
ANOTHER LEE SIDE TROUGH. IT WON'T BE STRONG OR ANYTHING...BUT IT
WILL BE ENOUGH TO BUMP OUR WINDS BACK INTO THE BREEZY CATEGORY.
THAT LEE SIDE TROUGH WILL LINGER WITH US RIGHT THROUGH THE
WEEKEND...MUCH AS IT HAS FOR MOST OF THIS SPRING SEASON. THUS WE
CAN EXPECT AT LEAST BREEZY TO WINDY AFTERNOON CONDITIONS EACH DAY
THROUGH THE WEEKEND. ALSO STARTING TOMORROW WE WILL SEE AN UPTICK
IN OUR TEMPERATURES. LIKE I SAID YESTERDAY...I'M STILL NOT SEEING
TRIPLE DIGIT HEAT...BUT WE WILL BE PRETTY CLOSE.

FOR THE END OF THE WEEKEND WE WILL SEE THE APPROACH OF ANOTHER
UPPER LEVEL TROUGH. THIS WILL CONTINUE OUR STRONG WINDS...I'M NOT
SURE IF WE WILL REACH ADVISORY LEVELS BUT WE WILL BE CLOSE ON
SUNDAY. THE TROUGH PASSES BY SUNDAY NIGHT SO THAT BY MONDAY
AFTERNOON IT LOOKS LIKE OUR WINDS WILL DROP BACK INTO THE BREEZY
CATEGORY. THE EXTENDED MODELS ARE HAVING A BIT OF TOUGH TIME IN
TRYING TO BRING SOME MOISTURE INTO THE AREA. THE ECMWF BRINGS A
FAIR AMOUNT OF MOISTURE AND POPS ACROSS THE REGION FOR MONDAY AND
TUESDAY AND AS A MATTER OF FACT PUSHES THE MOISTURE OUT OF OUR
REGION AND INTO ARIZONA. THE GFS IS MUCH MORE TIMID IN BRINGING
THE MOISTURE IN. FOR NOW I'M NOT REALLY GOING WITH EITHER MODEL
AND HAVE KEPT MOST OF THE MOISTURE JUST TO OUR EAST...HOPEFULLY I
AM WRONG.

LOOKING AT TEMPERATURES...TODAY WE WILL SEE HIGHS RUNNING ONE TO
THREE DEGREES ABOVE NORMAL. THEN THE WARM UP BEGINS AS WE WILL SEE
HIGHS ON THURSDAY RUNNING FIVE TO EIGHT DEGREES ABOVE NORMAL. THAT
WILL BE ABOUT THE SAME FOR FRIDAY AND SATURDAY. FOR SUNDAY AS THE
NEXT UPPER TROUGH APPROACHES THE REGION WE WILL SEE OUR HIGHS
SLIDE A FEW DEGREES BUT STILL THEY WILL BE RUNNING THREE TO FIVE
DEGREES ABOVE NORMAL. ON MONDAY AND TUESDAY WE WILL SEE HIGHS
RUNNING TWO TO FOUR DEGREES ABOVE NORMAL.

&&

.AVIATION...25/12Z-26/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. UNLIMITED CEILINGS
WITH WARM TEMPERATURES TODAY. I'D SAY THE WINDS WOULD BE
LIGHT...FOR THIS TIME OF YEAR. WE'LL SEE SURFACE WINDS OF 27013KT.
WINDS WILL BE A LITTLE STRONGER ON THURSDAY.

&&

.FIRE WEATHER...
A BRIEF RESPITE FROM THE WINDS TODAY...THOUGH NO BREAK FROM OUR
SUNNY DRY WEATHER. WINDS TODAY WILL BE GENERALLY FROM THE WEST AT
LESS THAN 15 MPH. WE'LL SEE AN UPTICK IN TEMPERATURES STARTING
TOMORROW WITH HIGHS RUNNING FIVE TO EIGHT DEGREES ABOVE NORMAL.
WINDS WILL ALSO PICK UP A BIT ON THURSDAY...BUT SHOULD STAY BELOW
ADVISORY LEVELS. FOR FRIDAY THROUGH SUNDAY WE WILL HAVE A LITTLE
STRONGER WINDS...WE WILL BE VERY CLOSE TO RED FLAG CONDITIONS EACH
DAY SO EACH DAY WILL HAVE TO BE EVALUATED MORE CLOSELY FOR RED
FLAG CRITERIA AS WE MOVE FORWARD IN TIME. WE WILL CONTINUE TO SEE
VERY LOW AFTERNOON RH'S WITH SINGLE DIGIT READINGS FOR ALL
LOCATIONS THROUGH THE WEEKEND. THE EXTENDED MODELS ARE HINTING
THAT SOME MOISTURE MAY TRY TO MOVE INTO THE REGION FOR THE FIRST
PART OF NEXT WEEK. STILL NO REAL SIGNS OF A PRECIP THREAT...BUT IT
WILL HELP RAISE OUR MINIMUM RH'S IN THE SACS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 91  64  96  71  98 /   0   0   0   0   0
SIERRA BLANCA TX        92  55  97  65  99 /   0   0   0   0   0
LAS CRUCES              89  58  94  62  96 /   0   0   0   0   0
ALAMOGORDO              87  52  95  59  96 /   0   0   0   0   0
CLOUDCROFT              69  44  74  49  77 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   90  55  93  60  94 /   0   0   0   0   0
SILVER CITY             81  48  85  57  87 /   0   0   0   0   0
DEMING                  91  51  95  57  95 /   0   0   0   0   0
LORDSBURG               90  54  93  62  95 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15
Hazardous weather outlook, May 25, 6:14 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
614 AM MDT WED MAY 25 2011

NMZ022>025-030>032-TXZ055-056-261215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
614 AM MDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL INCREASE AND BE WINDY FOR FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:07 AM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Lincoln, Otero, Sierra7 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.